# SDR CA150519019

- Difficulty date: May 15, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 2,977 hours
- Engine: Allsn 250C47B
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: 407023003105
- Condition: Unserviceable
- Location: Tailboom
- Part time: 2,987 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER A TRAINING FLIGHT,  IT WAS NOTED THAT BOTH LT AND RT FIN ASSEMBLIES. VERTICAL FIN AT THE END OF HORIZONTAL STABILIZER ASSEMBLIES, PN 407-023-003-105 AND PN 407-023-003-107, WERE FOUND TO HAVE BEEN STRUCK BY MAIN ROTOR BLADES IN FLIGHT.  THE ONLY DAMAGE TO MAIN ROTOR BLADES ARE SMALL PAINT CHIPS ON THE UNDERSIDE. A PORTION OF THE FIN BROKE OFF AND STRUCK THE TAIL ROTOR DRIVE SHAFT COVER PERFORATING THE COVER AND CONTACTING THE TAIL ROTOR DRIVE SHAFT ITSELF, CAUSING PAINT TO CHIP.
